MAUDE Adverse Event Report: STRYKER GMBH U-BLADE INSERTER GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH U-BLADE INSERTER GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1320-0340
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "a part of u-blade inserter was broken off.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "a part of u-blade inserter was broken off.".
 
Additional Manufacturer Narrative
Please note correction to d3 (manufacturer entity).The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received u-blade inserter shows signs of usage evident by the appearance of the surfaces and other marks.One of the two pins which exert pressure during insertion was found to be broken off completely.The fracture pattern shows signs of a forced brittle fracture evident by a relatively uniform & smooth surface.No signs of plastic deformation were observed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the appearance of the breakage surface of the pin shows features of a forced brittle fracture hence the issue is deemed to be user related.However, the real root cause of the breakage as to how it happened could not be determined.Nevertheless, it can be ascertained that the root cause is not related to a deficiency of the device but is most likely related to mishandling of the device intra-operative procedure.Also as the device had been in use for a long time (manufactured in 2012) we can safely say that the device had fulfilled its tasks in former surgeries as intended without reporting any issues.If any further information is provided, the complaint report will be updated.

Brand Name
U-BLADE INSERTER GAMMA3®
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16986342
Report Number0009610622-2023-00171
Device Sequence Number6693275
Product Code HSB
UDI-Device Identifier04546540504296
UDI-Public04546540504296
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0340
Device Catalogue Number13200340
Device Lot NumberK166162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown